Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 16, 2008, 3:31 AM MST for Eddy County, New Mexico. It took effect at Feb 16, 2008, 11:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 3:31 AM MST (10:31 UTC)
- In effect from
- Feb 16, 2008, 11:00 AM MST
- Expired
- Feb 17, 2008, 3:00 AM MST
- In force
- 16 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 161031 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 431 AM CST SAT FEB 16 2008 ...HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTHWEST NEW MEXICO EARLY THIS MORNING WILL MOVE ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS TODAY BRINGING HIGH WIND TO THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING. THIS HIGH WIND SHOULD AFFECT BOTH THE GUADALUPE PASS AND THE HIGHER MOUNTAIN ELEVATIONS. ONCE THE LOW MOVES FAR ENOUGH EAST OF THE AREA... THE WIND ACROSS THE MOUNTAINS WILL DECREASE THROUGH THE REMAINDER OF THE NIGHT. NMZ027-TXZ258-162115- /O.NEW.KMAF.HW.W.0016.080216T1800Z-080217T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 331 AM MST SAT FEB 16 2008 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE GUADALUPE MOUNTAINS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE ...OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
4 follow-up statements
000 WWUS74 KMAF 162056 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CST SAT FEB 16 2008 ...HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS EVENING... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM THAT HAS RECENTLY MOVED THROUGH THE AREA TODAY HAS BROUGHT HIGH WIND TO THE GUADALUPE MOUNTAINS. THIS HIGH WIND SHOULD CONTINUE THROUGH THIS EVENING AND AFFECT BOTH THE GUADALUPE PASS AND THE HIGHER MOUNTAIN ELEVATIONS. ONCE THE LOW MOVES FAR ENOUGH EAST OF THE AREA... THE WIND ACROSS THE MOUNTAINS WILL DECREASE THROUGH THE REMAINDER OF THE NIGHT. NMZ027-TXZ258-170600- /O.CON.KMAF.HW.W.0016.000000T0000Z-080217T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 156 PM MST SAT FEB 16 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE FOR THE REMAINDER OF THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE ...OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 170153 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 753 PM CST SAT FEB 16 2008 ...HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS EVENING... .STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THIS EVENING IN THE WAKE OF A STRONG UPPER LEVEL STORM SYSTEM THAT IS LIFTING TO THE NORTHEAST OF THE REGION. WINDS SHOULD GRADUALLY DECREASE IN INTENSITY AFTER MIDNIGHT CST. TXZ074-170600- /O.EXA.KMAF.HW.W.0016.000000T0000Z-080217T0600Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 753 PM CST SAT FEB 16 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG WEST TO NORTHWEST WINDS OF 35 TO 50 MPH...WITH OCCASIONAL GUSTS OVER 60 MPH WILL CONTINUE ACROSS THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...INCLUDING LOCATIONS NEAR THE MCDONALD OBSERVATORY THROUGH THE REMAINDER OF THE EVENING. WINDS SHOULD GRADUALLY BEGIN TO DECREASE AFTER MIDNIGHT. MOTORISTS DRIVING THROUGH THE MOUNTAINS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-170600- /O.CON.KMAF.HW.W.0016.000000T0000Z-080217T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 653 PM MST SAT FEB 16 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 11 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL CONTINUE FOR THE REMAINDER OF THE EVENING ACROSS THE GUADALUPE MOUNTAINS. WINDS SHOULD GRADUALLY BEGIN TO DECREASE AFTER 11 PM MST. MOTORISTS DRIVING THROUGH GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE ...OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 170434 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1034 PM CST SAT FEB 16 2008 ...VERY WINDY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS AND THE ADJACENT PLAINS OF EDDY COUNTY TONIGHT... .STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE EARLY MORNING HOURS SUNDAY. VERY WINDY CONDITIONS SHOULD ALSO PERSIST ACROSS THE ADJACENT PLAINS OF EDDY COUNTY NEW MEXICO...ESPECIALLY ALONG AND SOUTH OF CARLSBAD. WINDS SHOULD GRADUALLY DIMINISH IN SPEED AFTER 4 AM CST...OR 3 AM MST. NMZ027-TXZ074-258-171000- /O.EXT.KMAF.HW.W.0016.000000T0000Z-080217T1000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 1034 PM CST SAT FEB 16 2008 /934 PM MST SAT FEB 16 2008/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 AM CST /3 AM MST/ SUNDAY... THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET IS NOW IN EFFECT UNTIL 4 AM CST /3 AM MST/ SUNDAY. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL CONTINUE THROUGH THE EARLY MORNING HOURS...ESPECIALLY THROUGH GUADALUPE PASS AND ELEVATIONS ABOVE 6000 FEET NEAR MCDONALD OBSERVATORY IN THE DAVIS MOUNTAINS. WINDS SHOULD GRADUALLY BEGIN TO DECREASE AFTER 4 AM CST...OR 3 AM MST. MOTORISTS DRIVING THROUGH THE MOUNTAINS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE ...OR STRONG DOWNWARD AIRFLOWS... IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-171000- /O.NEW.KMAF.WI.Y.0007.080217T0434Z-080217T1000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 934 PM MST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY FOR CENTRAL AND SOUTHERN EDDY COUNTY IN SOUTHEAST NEW MEXICO...WHICH IS IN EFFECT UNTIL 3 AM MST SUNDAY. WESTERLY WINDS OF 30 TO 40 MPH...WITH OCCASIONAL GUSTS NEAR 50 MPH WILL PERSIST ACROSS CENTRAL AND SOUTHERN EDDY COUNTY...INCLUDING THE CITY OF CARLSBAD THROUGH THE EARLY MORNING HOURS SUNDAY. WINDS SHOULD GRADUALLY DIMINISH AFTER 3 AM MST. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 170959 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 359 AM CST SUN FEB 17 2008 ...THE HIGH WIND WARNING AND WIND ADVISORY WILL BE ALLOWED TO EXPIRE THIS MORNING AT 4 AM CST/3 AM MST... .THE UPPER LEVEL SYSTEM THAT BROUGHT THE WINDY CONDITIONS TO THE GUADALUPE MOUNTAINS AND PORTIONS OF SOUTHEAST NEW MEXICO HAS MOVED OUT OF THE AREA. WINDS ACROSS THESE AREAS HAVE DROPPED OFF SIGNIFICANTLY OVER THE PAST FEW HOURS AND ARE EXPECTED TO REMAIN BELOW WARNING AND ADVISORY CRITERIA FOR THE REMAINDER OF THE DAY. NMZ027-TXZ074-258-171100- /O.EXP.KMAF.HW.W.0016.000000T0000Z-080217T1000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 359 AM CST SUN FEB 17 2008 /259 AM MST SUN FEB 17 2008/ ...HIGH WIND WARNING WILL EXPIRE AT 4 AM CST /3 AM MST/ EARLY THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 4 AM CST /3 AM MST/ EARLY THIS MORNING. WINDS THROUGH GUADALUPE PASS WILL CONTINUE TO GUST TO NEAR 35 MPH BUT ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. THEREFORE THE HIGH WINDS WARNING WILL BE ALLOWED TO EXPIRE AT 4 AM CST/3 AM MST THIS MORNING. $$ NMZ028-171100- /O.EXP.KMAF.WI.Y.0007.000000T0000Z-080217T1000Z/ EDDY COUNTY PLAINS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP 259 AM MST SUN FEB 17 2008 ...WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING. WINDS ACROSS EDDY COUNTY WILL CONTINUE TO BE BREEZY WITH GUSTS TO NEAR 25 MPH...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 AM MST THIS MORNING. $$ 13
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 15, 10:30 PM MST, 5 hours 1 minute earlier.
Area forecast discussion, Feb 15, 10:30 PM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1130 PM CST FRI FEB 15 2008
.AVIATION...
AREA OF LIGHT SHOWERS/DRIZZLE/FREEZING DRIZZLE EXPANDING ACROSS CENTRAL
PERMIAN BASIN WILL AFFECT MAF... PEQ... AND INK. RADAR RETURNS INTENSIFYING
AND SHOULD HAVE A FEW THUNDERSTORMS DEVELOP OVER NEXT COUPLE OF HOURS BUT
BEST CONVECTION WELL TO THE EAST. CNM AND FST CURRENTLY OUT OF PRECIP
SWATH BUT THAT COULD CHANGE BY 09Z... MAY SEE SOME SNOW AT CNM. WITH
APPROACH OF UPPER LOW CEILINGS WILL FALL TO IFR/LIFR BETWEEN 06Z AND 12Z.
DEVELOPING FOG WILL ALSO DROP VSBYS INTO IFR CATEGORY. EXPECT CONDITIONS
TO IMPROVE DRAMATICALLY AFTER 18Z.
&&
.PREV DISCUSSION... /ISSUED 915 PM CST FRI FEB 15 2008/
UPDATE...
NWS RADAR MOSAIC IMAGERY SHOWS SHOWERS AND THUNDERSTORMS BEGINNING
TO DEVELOP ACROSS THE WESTERN LOW ROLLING PLAINS. SURFACE
TEMPERATURES ACROSS THESE LOCATIONS RANGE FROM 30-32 DEGREES
ACCORDING TO THE LATEST ASOS/TEXAS TECH MESONET OBSERVATIONS. NEW
00Z MODEL DATA CONTINUES TO SHOW A STRONG WARM ADVECTION PATTERN
OVER THE COLD SURFACE AIRMASS OVERNIGHT. AS ADDITIONAL LIFT
ARRIVES AHEAD OF DEEP UPPER LOW LOCATED ACROSS SOUTHEAST
ARIZONA...EXPECT ADDITIONAL SHOWERS/THUNDERSTORMS TO DEVELOP
ACROSS THE REGION...SOME OF WHICH WILL LIKELY CONTAIN MODERATE TO
LOCALLY HEAVY FREEZING RAIN. CONCERNS FOR SIGNIFICANT ICING EXIST
WITHIN THIS REGIME...SO WE HAVE UPGRADED SCURRY...MITCHELL...BORDEN...A
ND HOWARD COUNTIES TO A WINTER STORM WARNING. PRECIPITATION MAY
TRANSITION FROM FREEZING RAIN TO SLEET/SNOW SATURDAY MORNING AS
THE COLUMN COOLS UNDERNEATH THE APPROACHING SYSTEM. LEFT
ECTOR/MIDLAND/GLASSCOCK COUNTIES IN THE WINTER WEATHER ADVISORY
FOR NOW...BUT WILL CONTINUE TO MONITOR FOR THE NEED TO UPGRADE OR
EXPAND THE ADVISORY SOUTHWARD.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 11 AM MST
SATURDAY FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...HIGH WIND WARNING FROM 10 PM TO 11 PM MST THIS EVENING FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
WINTER STORM WARNING FROM 11 PM CST /10 PM MST/ THIS EVENING TO
12 PM CST /11 AM MST/ SATURDAY FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
GAINES...GUADALUPE MOUNTAINS...HOWARD...MARTIN...MITCHELL...
SCURRY...VAN HORN AND HIGHWAY 54 CORRIDOR.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 12 PM CST
SATURDAY FOR THE FOLLOWING ZONES...ECTOR...GLASSCOCK...
MIDLAND.
&&
9Hazardous weather outlook, Feb 16, 2:34 AM MST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 334 AM CST SAT FEB 16 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-170945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 334 AM CST SAT FEB 16 2008 /234 AM MST SAT FEB 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A MIXTURE OF PATCHY FOG... FREEZING DRIZZLE AND FREEZING RAIN... AND AREAS OF SNOW WILL BE POSSIBLE ACROSS PORTIONS OF THE GUADALUPE AND DAVIS MOUNTAINS... SOUTHEASTERN NEW MEXICO PLAINS... AND THE PERMIAN BASIN THIS MORNING. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY. ONE OR TWO OF THESE STORMS COULD APPROACH SEVERE LEVELS AND BE CAPABLE OF PRODUCING LARGE HAIL. HIGH WIND WILL ALSO BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Feb 16, 1:27 AM MST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 AM CST SAT FEB 16 2008 TXZ053-160900- MITCHELL- 227 AM CST SAT FEB 16 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN MITCHELL COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF COLORADO CITY AT 227 AM CST...MOVING NORTH AT 35 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Special weather statement, Feb 16, 1:57 AM MST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 257 AM CST SAT FEB 16 2008 TXZ048-160930- SCURRY- 257 AM CST SAT FEB 16 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN SCURRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER HERMLEIGH AT 257 AM CST... MOVING NORTH AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:24 PM MST | High Wind Warning | MAF | 5 hr |
Nearby
High Wind Warnings in New Mexico, 2008High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.